MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the current information provided, the root cause of the customer reported failure mode and intra-operative complication cannot be determined.A follow-up mdr will be submitted if additional information is received.A review of the system and instrument logs has been performed.All reusable instruments used in the case were used in subsequent procedures and a site review shows no complaint filed against the instruments.The stapler logs were reviewed by an isi advanced failure analysis (afa) engineer and the following findings were obtained: the curved-tip stapler 30 instrument (part #470530; lot #t10210923-0060) was fired 2 times.The first firing was successful and the completion percentage was 99.89% with a white stapler 30 reload.The second firing involved a green stapler 30 reload and there was an incomplete clamping error.The user unclamped the stapler instrument and was able to clamp again successfully.After successful clamping, there was an incomplete firing event and the completion percentage was 37.9%.There was a 22030 error triggered by this stapler instrument indicating ¿a curved-tip, stapler 30 failed in its operation on universal surgical manipulator (usm) #1.No image or video clips for the reported event were submitted by the customer for review.This complaint is reportable due to the following: during a da vinci-assisted pulmonary lobectomy procedure, it was alleged that the curved-tip stapler 30 instrument had a partial fire issue when a green stapler reload was fired across the bronchus.As a result, the surgeon converted to vats to complete the case.At this time, the root cause of the customer reported failure mode is unknown.
 
Event or Problem Description
During a da vinci-assisted pulmonary lobectomy procedure, there was a firing issue with the curved-tip stapler 30 instrument.A green stapler reload was used to staple across the bronchus and during the firing sequence, the stapler could not complete a fire and a potential exposed blade message appeared.When the surgeon unclamped the stapler instrument, the staples that fired were "compromised" according to the initial reporter.It was noted that the staple line ended half-way through and the surgeon had to convert to a video assisted thoracic surgery (vats) procedure for the remainder of the case due to the stapling issue.Intuitive surgical, inc (isi) has reached out to the robotics coordinator to obtain additional information but has not yet received a response.
 
Additional Manufacturer Narrative
Additional information can be found in the following fields: g3, g6, h2, h6, and h10.Intuitive surgical, inc (isi) received the following additional information about the complaint from the site's robotics coordinator.The stapler instrument misfired and the "stapler broke completely" while stapling a vessel in the lung.There was bleeding of 5-10 mls from the vessel; however no blood transfusion was required.The surgeon decided to convert the case to traditional laparoscopic surgery and video-assisted thoracoscopic surgery (vats) due to the stapler malfunction and bleeding.It is unknown if there are any post-operative complications and the patient status is unknown.The patient has been discharged and there is no report of extended hospitalization.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Based on a re-evaluation of the complaint information, this complaint has been reclassified as an adverse event and product problem rather than just a adverse event, as previously reported.Corrected information can be found the following field: b1 b1 updated from "adverse event" to "adverse event and product problem".
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14257584
Report Number2955842-2022-11359
Device Sequence Number1520058
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M90220123
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM90220123 0760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/06/2022
04/01/2022
Initial Report FDA Received Date05/02/2022
Supplement Report FDA Received Date06/03/2022
05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown